Evidence Hub

Anaphylaxis to a Vedolizumab Infusion following Drug Holiday in a Patient with Ulcerative Colitis: A Case Report

Jadon Karp, Henry Shen, Thomas Goodwin, M. Sparrow

Case Reports in Gastroenterology, 2025

1 citation

Abstract

Abstract Introduction: Vedolizumab is a commonly prescribed biologic agent due to its safety profile and clinical efficacy. Severe infusion-related reactions are exceedingly rare, with no previously documented cases of anaphylaxis to vedolizumab infusion following a drug holiday. Case Presentation: We report the case of a 65-year-old male with ulcerative colitis who had a severe anaphylactic reaction to the first re-induction infusion of vedolizumab following a 30-month drug holiday. No pre-infusion prophylactic medication was administered. Upon commencement of the infusion, the patient developed anaphylactic symptoms including airway compromise that required intensive care unit admission and treatment with an adrenaline infusion. Conclusion: Anaphylactic reactions to vedolizumab after a drug holiday can occur. As is done for infliximab, we recommend administration of an antipyretic, antihistamine, and corticosteroid prior to vedolizumab re-induction infusions when it is given after a drug holiday.

How strong is the evidence?

Evidence Hub reads this as a case report, done in people. Its evidence level is 5 of 5 (Very low · case / narrative / animal / in vitro / in silico). Case reports, narrative reviews, and animal, cell or computer-model studies give the weakest evidence for human health.

How the five levels of evidence work. The level is assigned automatically from the abstract and can be wrong, so check the paper.

Read the paper

Related studies

Go deeper in Evidence Hub

Evidence Hub adds a study data sheet (design, sample size, evidence level, key numbers), an AI summary and a chat grounded in the paper's text.

Open this study Sign up free